MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 X-STREAM CONTROLLER; LAPAROSCOPIC, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 X-STREAM CONTROLLER; LAPAROSCOPIC, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample evaluation found no evidence of heat damage or flare ups to the internal components that would have resulted in the alleged smoking / smoke smell emitting.The damage to the internal components (kinked membrane switch cable and partially detached capacitors) found is not the result of a manufacturing issue.No manufacturing anomalies were found.The most probable root cause is due to physical trauma and / or unit being opened and tampered with while in service.All 3 voids seals were found broken.The unit was in service for 1+ years in good working condition prior to the reported event.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to specification.
 
Event or Problem Description
As reported, during a procedure on (b)(6) 2021 while using a bard/davol x-stream controller, the or staff noticed an odor, like smoke emission from the controller.No fire was reported, more like an electrical odor.As reported, the or removed the controller and replaced it with another controller to complete the case.As reported, there was no patient or user harm and the controller was given to the biomed dept.As reported, biomed tested the device and did not smell any smoke; however, noted the lo and hi leds would not illuminate.

Brand Name
X-STREAM CONTROLLER
Common Device Name
LAPAROSCOPIC, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11723622
Report Number1213643-2021-20094
Device Sequence Number3895316
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDACZNX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;